Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Is Triamcinolone,Taclonex and Rogaine safe during pregnancy and breastfeeding?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5618 Questions
Hi...I am XXXXXXX and I am 34 years old lives in New York. I was diagnosed with hypothyriodisam when I was pregnant in 2008 in 3 rd month of pregnancy. I was on levothyroxin 100 micrograms since that time. From that time and also one year before hyphyriodiam was diagnosed, I am loosing lots of hair, and it's been like 5.5 years , I am loosing my hair and now I lost most of the hair in front crone region, and on on hair liner. So I consulted a doctor , dermatologist (forget to say I have eczema on my skin - mostly on foot and on my hands) so I consulted a derma specialist, he gave some corticosteroids ( cord an tape, triamcinolone acetonide cream 0.1%) for eczemea and Taclonex for scalp application. He also suggested to use rogaine extra strength. After looking the reviews about rogaine, and the pack insert label information about rogaine, I have several questions in my mind...the first one is we are planning for the next child , in that case can I use rogaine and Taclonex and the other medications...will it show any side effects for my pregnancy.
Posted Sat, 18 Jan 2014 in General Health
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: ALL 3 DRUGS BEST AVOIDED IN PREGNANCY Detailed Answer: Hello XXXXXXX Thanks for writing to us with your health concern. Triamcinolone acetonide is best avoided during pregnancy and breastfeeding. Taclonex is also FDA category C for pregnancy - the potential risks outweigh the benefits. Similarly Rogaine ( Minoxidil ) is also FDA pregnancy category C - it has risks in pregnancy. Thus, all the 3 drugs are best avoided while planning a pregnancy. Levothyroxine of course can, and should, be continued. I would ask you to consult your dermatologist, and let him know, that you are trying to conceive. The 3 drugs should be substituted with other alternatives. Otherwise, it is best to wait for 2 months after discontinuing their use to plan a baby. Take regular 5 mg per day folic acid tablets meanwhile All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Is Triamcinolone,Taclonex and Rogaine safe during pregnancy and breastfeeding? 5 hours later
Hi doctor thanks for the reply. I would like to ask some specific questions about my hair loss problem. I am 34, women, hypothyroid candidate (from past 5.5 years on levothyroxin 100 micrograms). All the time my thyroid levels are within the limits( generally i used to go for checks for every six months). I has hair loss problem fron six yeras. Since i was diagnosed with hypothyroidisam, i thought it was ok (in online when i checked, hypothyroidisam will cause hair loss), but when my friends and family members commented that i am loosing alot, i realised that my hair on the front part is almost like baldhead. Pls find the attached photos. So i consulted a doctor in Newyork, he suggested to use Taclonex and Rogaine extra strength daily on alternae basis. He als suggested me to contact endocrynologist, as the problem could be because of other hormones other than thyroid(said might be some adrenal hormones). I am so disappointed, depressive and all the time i need to hide my front head with rest of the hair. I am working, and all the time i feel shamed because of my appearence. Pls find the photos attached and please helpme out.
Answered by Dr. Aarti Abraham 5 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hello I have gone through the photos. Please do not lose hope. ALopecia or baldness is uncommon in females. However, it could be due to certain reasons. As detailed by your dermatologist, you need more testing. Your thyroid issue is under control, but yes you need to get adrenal hormones ( eg. testosterone levels ) checked. Anxiety, stress and ageing can lead to hair loss. Vitamin and iron deficiency are reasons. Autoimmune skin conditions can too cause this problem. The medication prescribed by your doctor is perfect for your problem, but you need to complete the course before planning pregnancy. Also, there are no other effective alternatives for the said medication, because your hair loss is quite severe, as seen from the photos. Furthermore, if you wish to avoid medication and have immediate results, you can go for hair implants. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor